How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

Numbing in my hands wakes me up in the night. What would cause

This answer was rated:

Numbing in my hands wakes me up in the night. What would cause this?
Welcome to and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-
Do you have numbness in both hands?
Do you have cramps/ tingling sensation in legs?
How long has this been going on for?
Are you suffering from any medical condition or on any medication ?
Kind Regards,
Dr. Robert
Customer: replied 3 years ago.
Hi Dr. Robert, It's been going on for about 3 weeks, it happens in one or both hands. No tingling or cramps in legs. No other medical conditions, and only on birth control pills.Thanks you
Dear Customer, Thanks for providing quick additional information.
I'm so sorry to hear of your discomfort.
It sounds to be Peripheral Neuropathy. This can occur with underlying medical condition and should be checked by doctor. Possible causes are-
-Hormonal disorder- like thyroid hormone imbalance
-Blood sugar disorder
-Liver/ Kidney disease
-Vitamin deficiencies
You need to get detailed clinical examination and blood work. This includes-
-Nerve conduction velocity (NCV) tests
-Electromyography (EMG)
-Blood sugar levels, thyroid function tests, liver/kidney function tests.
The line of treatment is selected according to the cause.
For the time, you can take Tylenol and try to rest on a firm surface. Also you can take Vitamin B complex supplements. Gentle stretching exercises should help too.
I would recommend that you visit your primary doctor for evaluation and get it managed.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Dr. Robert and 6 other Medical Specialists are ready to help you